Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for hypothyroidism

Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2280 Questions

default
Posted on Sat, 3 Sep 2016 in Thyroid Problem and Hormonal Problems
Question: Is there a treatment for high TSH score when other thyroid test results are good, have lost some weight.
How do you get paid for providing answers?

Here are most recent Thyroid test results July 7th Free T3 4.0, Free T4 11.6, TSH 7.4, Thyroglobulin antibody (Anti-TG) 1.0, Thyroid peroxidase antibodies 0.4, but latest TSH from Aug 9th now 9.8, so still rising.
doctor
Answered by Dr. Mirjeta Guni 56 minutes later
Brief Answer:
You may not get treatment until TSH is below 10 mUi/ml.

Detailed Answer:
Hello,
I read your concern carefully.
From the results you described it seems to be subclinical hypothyroidism.
It needs to be treated only if you have symptoms of hypothyroidism; wait gain, feeling sleepy, low heart rate, high lipid levels, constipation ect.
If you are asymptomatic you may wait and check TSH every 6 months. If it raises over 10 mUi/ml or if Ft4 and Ft3 begin to get under normal ranges than you may start levothyroxine.
The minimum dose is 25 mcg. The dose you are taking actually is almost ineffective.
Wish you good health.
Kind Regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Mirjeta Guni 17 hours later
Trans ref # HCM210644
Did you get my followup question with the list of hypo and hyperthyroid symptoms? plus more info on synthroid dosage? BW
doctor
Answered by Dr. Mirjeta Guni 30 minutes later
Brief Answer:
Please send it again.

Detailed Answer:
Hello,
No, i didn't have any follow up question with list.
You may send it again.
Regards,
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Mirjeta Guni 22 hours later
Hello Dr. Mirjeta, for the brief answer, did you mean treatment might only start above TSH of 10? (with between 2 to 4 being a good score).
I understand my thyroid scores indicate hypothyroidism, yet I seem to have more Hyperthyroid symptoms: wt loss, minor temors (worse in morning), anxiety, plus sometimes hoarse voice and warm spells; while on the hypo side only cold feet and possibly modest memory issues.
I was on synthroid between 2007 & 2009 stopped with weight loss (155 - 125 lbs) that at the time was attributed to a parasite infection (dientaomeba fragilis) that was very difficult to get rid of. I restarted synthroid 50 mcg about 2013, usually only took 1/2 or less and was in good health, except some anxiety, until end of Feb this year. I didn't read much about the condition until very recently and now believe that when I increased the dose to close to prescribed, it was causing the weight loss (140 -129 now). Even at 12 mcg it seemed responsible for extra BMs so I have stopped. I expect to see an endocrinologist in Sept. However, since I am about to take BCG treatments for my bladder condition, I wonder if there is anything I can do to stabilise/improve my condition. Currently, voiding volume , particularly late at night is my biggest problem, could this result from my recent 9.8 TSH score? Tested 2x for bladder infection both clear, and glucose score is good (but I have stopped any sweets in the evening as this seemed like a possible factor). XXXXXXX
doctor
Answered by Dr. Mirjeta Guni 26 minutes later
Brief Answer:
No, the voiding problem is not related to high TSH.

Detailed Answer:
Hello,
Nice to hear back from you.
The voiding problem is not related to TSH 9.8.
At your age the normal upper range is higher ( up to 6 mUi/ml) and up to 10 may not be treated if you do not have symptoms of under active thyroid ( especially high lipids.
So as far as TSH is under 10, and Ft4 and Ft3 are within the normal ranges and you do not have symptoms of hypo i wouldn' t suggest to start synthroid.
Regarding to voiding problem i would suggest to do an ultrasound of the prostate gland, at your age an enlarged prostate is common and is manifested with voiding problems.
Hope i have answered to your query.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Mirjeta Guni 10 hours later
I will request a lipids test in the next week or 2; is there a standard medical name for this test? Just wanted to advise my recent physical test of prostate was good and my PSA score is very good. I am starting to wonder if the protein supplements I'm taking to stabilize my weight might be part of the problem. I have been taking SunWarrior raw vegan protein powder and pumpkin seed protein powder. My last question - has synthroid (levothyroxine) ever been implicated in bladder cancer?
Your info on TSH and thyroid in general has filled many pieces of the puzzle for me so has been very helpful. Thanks XXXXXXX W
doctor
Answered by Dr. Mirjeta Guni 3 hours later
Brief Answer:
There is no correlation between levothyroxine and bladder cancer.

Detailed Answer:
Hello,
You have to ask for a lipid profile.
Regarding to synthroid and the risk for bladder cancer there is no any scientific correlation until now. Levothyroxine is a hormone that exists in our body and the tablets you take orally do not have any other supplement that may cause other side effects.
You may read the latest guidelines of the XXXXXXX Thyroid Association for the treatment of hypothyroidism (Recommendation 16): https://www.aace.com/files/final-file-hypo-guidelines.pdf.
SunWarrior protein in my acknowledgment do not have urinary side effects, anyway if the symptoms correlate with starting of SunWarriar you have to stop taking it.
It has been a pleasure to give you information to clarify your queries.
P.S. Please close and rate the answer if you do not have any further questions.

Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,   ,  

Recent questions on  Thyroglobulin

doctor1 MD

I have an appointment with an endocrinologist this thursday for abnormal thyroid antibodies. I have fatigue, anxiety, weight gain, muscle...

doctor1 MD

Dear sir, Iam here Mohammed.Ghouseuddin,from Hyderabad, AP,India, my sister suffering since 2 years hypothyroidism and not only Hypothyroidism,...

doctor1 MD

what is tyrogloubin antibodies results of >1000 i have just recently been diagnosed with vitiligo witch i am being treated for

doctor1 MD

what is normal blood count mine is 6.1

doctor1 MD

Hi I am being treated for vitiligo right now and my dr did blood test and i recived them back my thyrogloubin antibodies are 1000 can you please...

doctor1 MD

Hi I am suffering from bloating ,biopsy says its abnormality in villi they are neither straight nor the duodenum surface is without them their...

doctor1 MD

Dear Doctor Topiwala.I have been diagnosed with Anti Thyroglobulin Antibodies of 18.5. My Thyroid function is 2.5. I have just had two embryos...